Tennessee, 2004Flash Flood and Hail in Tennessee, June 13, 2004
June 13, 2004 · NWS MEG · 14 events in 11 counties and zones
11 thunderstorm wind, 2 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $138,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 13, 9:15 AM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 13, 9:15 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1015 AM CDT SUN JUN 13 2004
.DISCUSSION...
CURRENT KNQA RADAR SHOWS A FEW SHOWERS AND THUNDERSTORMS DEVELOPING
ALONG AN OUTFLOW BOUNDARY LOCATED FROM THE MO BOOTHEEL SOUTHWESTWARD
INTO CENTRAL ARKANSAS. THE BOUNDARY WILL SLOWLY MOVE SOUTHEASTWARD
THIS MORNING AND WILL BE THE FOCUS OF THUNDERSTORM DEVELOPMENT THIS
AFTERNOON. A FEW STORMS THIS AFTERNOON COULD REACH SEVERE LIMITS
MAINLY IN AREAS SOUTHWEST OF MEMPHIS. CURRENT FORECAST LOOKS
GOOD...NO UPDATES ARE EXPECTED.
&&
.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&
KRS
Hazardous weather outlook, Jun 13, 9:20 AM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1020 AM CDT SUN JUN 13 2004
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-141000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
1020 AM CDT SUN JUN 13 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...
AN UPPER LEVEL DISTURBANCE OVER EASTERN OKLAHOMA WILL MOVE INTO
CENTRAL ARKANSAS LATER THIS AFTERNOON WHILE AN OUTFLOW BOUNDARY
SETTLES ACROSS THE NORTHERN HALF OF THE MID SOUTH. SINCE THE AIRMASS
CONTINUES TO BE VERY UNSTABLE THESE FEATURES WILL TRIGGER SCATTERED
THUNDERSTORMS. ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING...MAINLY ACROSS SOUTHWEST TENNESSEE...NORTHWEST
MISSISSIPPI AND EAST CENTRAL ARKANSAS. PENNY SIZE HAIL AND DAMAGING
WINDS WILL BE THE MOST LIKELY THREATS.
.DAYS TWO THROUGH SEVEN...
A TROPICAL DISTURBANCE WILL MOVE INTO THE NORTH-CENTRAL GULF COAST
MONDAY. MOISTURE FROM THIS SYSTEM WILL CAUSE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS TO SPREAD INTO THE MIDSOUTH FROM THE SOUTH
MONDAY NIGHT INTO TUESDAY...ESPECIALLY IN NORTH MISSISSIPPI. IN
ADDITION...THE ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE MUCH OF
THIS WEEK RESULTING IN A DAILY CHANCE OF THUNDERSTORMS.
HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
SJM
Event by event
11 thunderstorm wind, 2 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Henry
- When
- June 13, 10:30 AM CST to 10:35 AM CST
- Where
- Henry County, Paris
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.300, -88.317
Several trees and power lines were knocked down.
Thunderstorm Wind, Carroll
- When
- June 13, 10:55 AM CST to 11:00 AM CST
- Where
- Carroll County, 5 mi E of Huntingdon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.000, -88.333
Some trees were blown down.
Thunderstorm Wind, Lake
- When
- June 13, 11:00 AM CST
- Where
- Lake County, 3 mi E of Tiptonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.383, -89.433
Several trees were blown down. One tree fell on a travel trailer destroying it.
Thunderstorm Wind, Tipton
- When
- June 13, 11:35 AM CST to 11:40 AM CST
- Where
- Tipton County, Gilt Edge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.550, -89.833
A few trees were blown down.
Thunderstorm Wind, Obion
- When
- June 13, 11:50 AM CST to 11:55 AM CST
- Where
- Obion County, Samburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.383, -89.350
Several trees were knocked down.
Thunderstorm Wind, Lauderdale
- When
- June 13, 12:00 PM CST to 12:05 PM CST
- Where
- Lauderdale County, 2 mi NE of Gates
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.850, -89.383
One home had half of its porch blown off and a kitchen window blown out. Several barns were damaged. Some trees and power lines were knocked down.
Thunderstorm Wind, Crockett
- When
- June 13, 12:30 PM CST to 12:35 PM CST
- Where
- Crockett County, Chestnut Bluff
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.867, -89.333
A couple of trees were knocked down.
Hail, Gibson
- When
- June 13, 12:55 PM CST to 1:05 PM CST
- Where
- Gibson County, Gibson
- Measured
- 1.75 in hail
- Property damage
- $760
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.867, -88.850
Thunderstorm Wind, Carroll
- When
- June 13, 1:00 PM CST to 1:10 PM CST
- Where
- Carroll County, Atwood
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.967, -88.667
Several homes received minor damage. Some trees were knocked down.
Thunderstorm Wind, Weakley
- When
- June 13, 1:00 PM CST to 1:05 PM CST
- Where
- Weakley County, Gleason
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.217, -88.617
A water tower under construction was damaged.
Thunderstorm Wind, Hardin
- When
- June 13, 1:00 PM CST to 1:05 PM CST
- Where
- Hardin County, Savannah
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.233, -88.250
Some trees were knocked down.
Flash Flood, Carroll
- When
- June 13, 1:35 PM CST to 3:00 PM CST
- Where
- Carroll County, Mc Kenzie
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.973, -88.450 (the zone’s center; the record gives no point)
One highway was closed due to flooding.
Thunderstorm Wind, Carroll
- When
- June 13, 1:45 PM CST to 2:00 PM CST
- Where
- Carroll County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.967, -88.467
Several homes were damaged. Many trees and power poles were knocked down across the county.
Hail, Hardeman
- When
- June 13, 3:03 PM CST to 3:10 PM CST
- Where
- Hardeman County, Grand Jct
- Measured
- 0.75 in hail
- Property damage
- $10
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.050, -89.183
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Ohio, June 13 to 14, 2004$1.1 million · 3 events
- Tornadoes and Hail in Michigan, June 13, 2004$172,000 · F1 · 6 events
- Tornado and Flash Flooding in Ohio, June 13, 2004$115,000 · F1 · 11 events
- Tornado and Flooding in Ohio, June 13, 20041 injured · $44,000 · F1 · 21 events
- Hail and Lightning Strikes in Georgia, June 13, 20041 injured · $250,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Ohio, June 13, 2004$146,000 · 1 in hail · 19 events
- Tornadoes and Hail in Michigan, June 13, 2004$35,000 · F1 · 18 events
- Tornado and Hail in Michigan, June 13, 2004$97,000 · F0 · 4 events
- Damaging Wind in Kentucky, June 13, 2004$100,000 · 65 kt wind · 1 event
- Flood in Nebraska, June 13 to 17, 2004$100,000 · 1 event
- Lightning Strike in Louisiana, June 13, 2004$75,000 · 1 event
- Lightning Strike in Alabama, June 13, 20043 injured · $20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406054, 5406055, 5406245, 5406056, 5406057, 5406148, 5406149, 5406058, 5406150, 5406244, 5406246, 5406059, 5406060, 5406147.